Aa
A
A
Close
Blank
Avatar universal
swollen lip
Could there be an allergic reaction to eating peanut butter and taking the medications lisinopril and hydrochlorot?
Cancel
1 Answers
1 Answers
Page 1 of 1
563773 tn?1374250139

Hello,

Swollen lip can be an allergic reaction to peanuts.Were you taking the medicines before also or have you started them recently?the symptom of swelling lips is mostly seen in angioedema due to peanut allergy. The Asthma and Allergy Foundation of America estimates that peanut allergy is the most common cause of food-related death.

If you had an anaphylactic reaction to peanuts can be found by allergy testing.Skin tests are used for this purpose. This test involves pricking, scratching or injecting food extracts into the patient’s skin. The skin will react with redness and swelling for those extracts capable of eliciting an allergic reaction when consumed.Other tests used are blood tests like RAST and food challenge tests.

I feel that you should not eat peanuts in any form(direct or as hidden ingredient)as it can cause life threatening anaphylaxis.If the allergy tests come out to be negative,then these medicines may be causing swelling of lips which I feel is unlikely as both have been seen to cause rashes but swelling lips is uncommon with them.

You can take some antihistaminic like benadryl if there is any itching involved.You can also apply mild corticosteroid cream on the swollen lips.Otherwise, just wait for some days and pls don’t consume peanuts during that time.

Hope it helps.Take care and regards.
Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources